Alert archive / California / Hazardous Seas Warnings in 2018
Hazardous Seas Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at May 12, 2018, 2:46 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 2:46 AM PDT (09:46 UTC)
- Expired
- May 12, 2018, 8:42 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
646 WHUS76 KEKA 120946 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 246 AM PDT Sat May 12 2018 PZZ450-121800- /O.CAN.KEKA.GL.W.0020.000000T0000Z-180512T1600Z/ /O.NEW.KEKA.SE.W.0009.180512T0946Z-180512T2200Z/ Pt St George to Cape Mendocino out 10 nm- 246 AM PDT Sat May 12 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 PM PDT this afternoon. The Gale Warning has been cancelled. * Winds...Northerly 15 to 25 KT diminishing tonight. Local gusts to 35 KT near Pt St George. * SEAS...Steep, 10 to 14 ft. These will begin to slowly diminish through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ455-121800- /O.CAN.KEKA.GL.W.0020.000000T0000Z-180512T1600Z/ /O.NEW.KEKA.SC.Y.0049.180512T0946Z-180513T0900Z/ Cape Mendocino to Pt Arena out 10 nm- 246 AM PDT Sat May 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PDT Sunday. The Gale Warning has been cancelled. * WINDS...Sustained north winds 25 kt with local gusts to 35 kt near Cape Mendocino. Winds will diminish and become southerly late tonight. * SEAS...Steep, 9 to 11 ft at 10 seconds. These will begin to slowly diminish through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-121800- /O.CON.KEKA.GL.W.0020.000000T0000Z-180513T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 246 AM PDT Sat May 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...North 25 to 30 with gusts 35 kt. These will diminish this evening. * SEAS...Steep at around 12 to 14 ft. These will start to diminish during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-121600- /O.CON.KEKA.GL.W.0020.000000T0000Z-180512T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 246 AM PDT Sat May 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Sustained north winds 25 to 30 kt with gusts to 35 kt this morning diminishing to 15 to 25 kt this afternoon. * SEAS...Steep at around 12 to 14 ft. These will begin to slowly diminish this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
233 WHUS76 KEKA 121600 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 900 AM PDT Sat May 12 2018 PZZ475-130000- /O.EXP.KEKA.GL.W.0020.000000T0000Z-180512T1600Z/ /O.EXB.KEKA.SE.W.0009.180512T1600Z-180513T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 900 AM PDT Sat May 12 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 AM PDT Sunday. * WINDS...Sustained north winds 20 to 25 kt with local gusts to 35 kt. * SEAS...Steep seas at around 12 to 14 ft at 10 seconds. These will begin to diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-130000- /O.CON.KEKA.GL.W.0020.000000T0000Z-180513T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 900 AM PDT Sat May 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...North 25 to 30 with gusts 35 kt. These will diminish this evening. * SEAS...Steep at around 12 to 14 ft. These will start to diminish during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-122200- /O.CON.KEKA.SE.W.0009.000000T0000Z-180512T2200Z/ Pt St George to Cape Mendocino out 10 nm- 900 AM PDT Sat May 12 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * Winds...Northerly 15 to 25 KT diminishing tonight. Local gusts to 35 KT near Pt St George. * SEAS...Steep, 10 to 14 ft at 8 to 10 seconds. These will begin to diminish heading into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ455-130000- /O.EXT.KEKA.SC.Y.0049.000000T0000Z-180513T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 900 AM PDT Sat May 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Sustained north winds 15 to 25 kt with local gusts to 35 kt near Cape Mendocino. Winds will diminish and become southerly late tonight. * SEAS...Steep, 9 to 11 ft at 10 seconds, highest near Cape Mendocino. These will begin to slowly diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
408 WHUS76 KEKA 122150 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 250 PM PDT Sat May 12 2018 PZZ450-130600- /O.EXP.KEKA.SE.W.0009.000000T0000Z-180512T2200Z/ /O.EXB.KEKA.SC.Y.0049.180512T2200Z-180513T1000Z/ Pt St George to Cape Mendocino out 10 nm- 250 PM PDT Sat May 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PDT Sunday. * WINDS...Sustained north winds 15 to 25 kt with local gusts to 35 kt near Cape Mendocino. Winds will diminish and become southerly late tonight. * SEAS...Steep, 8 to 10 ft at 9 seconds, highest near Cape Mendocino. These will begin to slowly diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-130400- /O.CON.KEKA.GL.W.0020.000000T0000Z-180513T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 PM PDT Sat May 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...North 25 to 30 with gusts 35 kt. These will diminish this evening. * SEAS...Steep at around 12 to 14 ft. These will start to diminish during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-130600- /O.CON.KEKA.SE.W.0009.000000T0000Z-180513T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 250 PM PDT Sat May 12 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Sustained north winds 20 to 25 kt with local gusts to 35 kt. * SEAS...Steep seas around 12 to 14 ft at 10 seconds. These will begin to diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ455-130600- /O.CON.KEKA.SC.Y.0049.000000T0000Z-180513T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 250 PM PDT Sat May 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Sustained north winds 15 to 25 kt with local gusts to 35 kt near Cape Mendocino. Winds will diminish and become southerly late tonight. * SEAS...Steep, 8 to 10 ft at 9 seconds, highest near Cape Mendocino. These will begin to slowly diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
840 WHUS76 KEKA 130342 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 842 PM PDT Sat May 12 2018 PZZ475-131000- /O.CAN.KEKA.SE.W.0009.000000T0000Z-180513T1000Z/ /O.NEW.KEKA.SE.W.0010.180513T0400Z-180513T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 842 PM PDT Sat May 12 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 AM PDT Sunday. * WINDS...Sustained north winds 20 to 25 kts with local gusts to 35 kts. * SEAS...Steep seas around 12 to 14 ft at 10 seconds. These will continue to diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-131000- /O.EXP.KEKA.GL.W.0020.000000T0000Z-180513T0400Z/ /O.NEW.KEKA.SE.W.0010.180513T0400Z-180513T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 842 PM PDT Sat May 12 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 AM PDT Sunday. * WINDS...Sustained north winds 10 to 20 kts. * SEAS...Steep seas around 11 to 14 ft at 10 seconds. These will continue to diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-455-131000- /O.CON.KEKA.SC.Y.0049.000000T0000Z-180513T1000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 842 PM PDT Sat May 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Sustained north winds 10 to 15 kt. Winds will become southerly tonight. * SEAS...Steep, 7 to 10 ft at 9 seconds, highest near Cape Mendocino. These will continue to diminish tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 11, 2:55 PM PDT, 11 hours 51 minutes earlier.
Area forecast discussion, May 11, 2:55 PM PDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PDT Fri May 11 2018
.SYNOPSIS...High pressure over the eastern Pacific will continue
to build, while a thermal trough develops over interior
California. Dry and sunny weather will continue into Saturday.
Strong winds today will begin to ease on Saturday. Thunderstorms
will be possible over the interior mountains during the upcoming
week.
&&
.DISCUSSION...
The strong gradient between strong high pressure offshore and a
thermal trough over interior California will continue to result in
strong northerly winds across our area into this evening. Seeing a
fair amount of gusts in the 30 to 40 mph range between Cape
Mendocino and the Oregon border, with 44 mph at KCEC recently.
Expect these winds to peak between 5 and 8 pm, followed by easing
tonight.
High pressure offshore will weaken this weekend, while the thermal
trough will weaken and shift offshore, resulting in weak offshore
flow tendencies on Saturday, followed by southerly flow along the
coast Saturday night into Sunday. Temperatures will peak on
Saturday, in particular along the coast where 70s will be possible
just inland, away from the lingering northerly breezes. The
southerly flow will bring stratus and fog up the coast, reaching
most of coastal Menocino by Saturday night, and expanding up the
rest of the coast by Sunday evening...perhaps even earlier.
Meanwhile, the lingering upper-level low over the intermountain
west will begin to send moisture and instability back to the west,
resulting in a chance for mountain thunderstorms as early as
Monday. Tuesday appears to the more likely day for storms over the
interior. As an upper-trough approaches the coast on Wednesday,
that may open the door for some afternoon showers or isolated
thunderstorms to expand back toward the coast. At the very least,
that next trough will maintain the threat for mountain
thunderstorms, especially during the afternoon and evening hours,
throughout most days of the upcoming week. AAD
&&
.AVIATION...VFR skies persisted across the region today as high
pressure continues to build offshore, and a sharpened thermal
trough inland extends up the Coast and offshore. Interaction
between the pressure systems has caused a strong pressure
gradient. The result has been funneling robust gusty
winds...especially at coastal air terminals. There were MVFR Cigs
built up along Humboldt Bay Area and coastal higher terrain that
slid back into ACV this morning. However, most of these clouds
scoured out fairly rapidly after sunrise. Aviation weather will
remain generally VFR and mostly SKC through the period. Winds will
diminish in the latter evening and become offshore. CEC's winds
will be slower to diminish and should ramp again Saturday, but not
as strong. /TA
&&
.MARINE...Latest ASCAT pass showed sustained winds near 40 kts
across the southern outer waters this afternoon. The near shore
buoys have reported sustained winds around 30 kts with gusts to near
40 kts. Winds will remain elevated this evening before gradually
diminishing on Saturday. Seas have also ramped up with 15-18 ft
across the outer waters and 11-15 ft across the inner waters. The
seas are a combination of short period wind waves and a westerly
swell of 6 ft around 14 seconds. Combined seas will begin to
gradually diminish on Saturday as the wind generated waves begin to
decrease however the westerly swell will persist through early next
week.
By early Sunday morning winds will begin to shift around out of the
south along the coast from Cape Mendocino and points south. This
will usher in some marine stratus reducing visibilities along the
coast. By late Sunday southerly winds should prevail across the
entire coastal waters with winds around 10-15 kts and persist
through early next week. By early Monday morning combined seas will
diminish to below 6 ft primarily driven by a westerly swell. These
low seas will persist through the end of the week. /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 9 PM PDT this evening for CAZ101.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 3 AM PDT
Saturday for PZZ450-455.
Gale Warning until 9 PM PDT Saturday for PZZ470.
Gale Warning until 9 AM PDT Saturday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 11, 9:01 PM PDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 901 PM PDT Fri May 11 2018 CAZ104-106-109-110-112-113-130415- Southwestern Humboldt-Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 901 PM PDT Fri May 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-130415- Coastal Del Norte- 901 PM PDT Fri May 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-130415- Northern Humboldt Coast- 901 PM PDT Fri May 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-108-111-130415- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Northeastern Mendocino Interior- 901 PM PDT Fri May 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. Isolated afternoon and evening thunderstorms are possible from Monday through Wednesday across the interior mountains. The best chance of storms will be on Tuesday and Wednesday afternoons across eastern Del Norte and northern Trinity counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:46 AM PDT | Small Craft Advisory | EKA | 30 hr |
Nearby
Hazardous Seas Warnings in California, 2018Every hazardous seas warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.